Texas, 2002

Damaging Wind in Texas, July 12, 2002

July 12, 2002 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$80,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 12, 1:30 PM CST, 1 hour 30 minutes earlier.

Area forecast discussion, Jul 12, 1:30 PM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 PM CDT FRI JUL 12 2002

LINE OF CONVECTION ASSOCIATED WITH UPPER LEVEL TROF IS MOVING
SOUTHEAST ACROSS EASTERN OKLAHOMA THIS AFTERNOON. SOUTHERN TWO
THIRDS OF CWA EXPERIENCING DAILY CONVECTION...MOSTLY CAUSED BY
AFTERNOON HEATING. THE NORTHERN PART OF CWA HAS BEEN CONVECTION FREE
SO FAR...AS CLOUD COVER THIS MORNING STABILIZED THIS AREA. MOST OF
THE DAILY CONVECTION WILL DIMINISH AFTER SUNSET...HOWEVER THE LINE
OF CONVECTION MOVING ACROSS OKLAHOMA WILL CONTINUE TO MOVE SOUTHEAST
INTO CWA. SO WILL CONTINUE WITH CHANCE POPS THROUGHOUT THE TONIGHT
PERIOD. UPPER TROF MOVING SOMEWHAT SLOWER THAN MODELS HAD SHOWN
YESTERDAY...AND NOW MODELS SEEM TO BE IN AGREEMENT THAT WEAK TROF
WILL REMAIN THROUGH THIS WEEKEND. SLIGHTLY DRIER AND NOT QUITE AS
HOT AIRMASS WILL INCH INTO NORTHERN ZONES SATURDAY...BUT REMAINDER
OF AREA WILL STAY QUITE HUMID. ADDITIONAL CLOUD COVER ON SATURDAY
WILL HOLD TEMPS IN AT LEAST THE LOWER 90S SOUTH...WITH UPPER 80S
NORTH. BY SUNDAY MOST OF CWA SHOULD BE A COUPLE DEGREES COOLER...
BUT WITH UPPER TROF STILL LINGERING AND PRECIP WATER STILL HIGH
...SCATTERED CONVECTION EXPECTED.

TROF FINALLY MOVES OFF EAST COAST ON MONDAY...BUT LEAVES CUTOFF
CIRCULATION OVER THE RED RIVER VALLEY OF NORTHWEST TEXAS.
THUS SCATTERED CONVECTION WILL CONTINUE INTO FIRST HALF OF NEXT
WEEK...UNTIL UPPER RIDGE BUILDS IN FROM THE EAST ON WEDNESDAY.
WILL LOWER POPS TO 20 ON WEDNESDAY AND DROP FOR THURSDAY AND FRIDAY
ALONG WITH HIGHER AFTERNOON TEMPS.

PRELIMS...

SHV 074/094 072/089 4433
MLU 074/093 072/089 4433
TXK 074/090 070/088 5433
TYR 074/093 072/088 4433
LFK 074/094 072/090 4433

.SHV...NONE.

14

In the hours before

Special weather statement, Jul 12, 9:30 AM CST, 5 hours 30 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-121630-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT FRI JUL 12 2002

HOT AND HUMID CONDITIONS WILL CONTINUE...WITH SURFACE HEATING AND A
WEAK UPPER LEVEL SYSTEM RESULTING IN SCATTERED THUNDERSTORMS THIS
AFTERNOON AND EVENING. THE STRONGER STORMS COULD PRODUCE ISOLATED
OCCURRENCES OF DAMAGING WINDS...HOWEVER ORGANIZED SEVERE WEATHER
IS NOT EXPECTED.

ACTIVATION OF EMERGENCY MANAGERS...STORM SPOTTERS...AND SKYWARN
NETWORKS...IS NOT ANTICIPATED THROUGH TONIGHT.

The radar

The Shreveport radar (KSHV), 118 km away, was scanning. The volume nearest the first event began at 21:02 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Nacogdoches

When
July 12, 3:00 PM CST
Where
Nacogdoches County, 5 mi E of Nacogdoches
Measured
62 kt (71 mph)
Property damage
$80,000
Reported by
BROADCAST MEDIA
Coordinates
31.600, -94.583

Roof was ripped off a barn.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2002Every state in 2002This day in weather historyWarnings in Texas, July 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5304885.